Ask a doctor

Looks Like I Have A Cleft Lip After Botox To Philtrum?

I received Botox on the philtrum area for wrinkles. I have received 72u, 60u, 72u, 84u, 100u, 100u, 100u, then from 5.11 to 23.12 another 168u . I find my cupid bow area is not right looks like I have a cleft lip. The philtrum area the two sides stick out and then with the cleft lip I look terrible. Is this due to the botox? 

Doctor Answers (3)

Lip and botulinum toxin

+1

The number of units is too high for botox, and even for Dysport which I give 3 units to every one unit of botox, these units are too high. You need to be seen by an expert who gives injections of both botox and dysport to make sense of what treatment you had and how it can be made better.

 

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You may have overdone the Botox

+1

That is a huge amount of Botox to have injected into the upper lip.  Stop the Botox in that area and let the muscles resume their function.  Then see how things look.

Kevin F. Hagan, MD
Nashville Plastic Surgeon
4.5 out of 5 stars 2 reviews

Botox for lips

+1

How many units did you have in the lips? Can you post a photograph, to help determine where the problem is, if any?

Khaled El-Hoshy, MD
Detroit Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.